Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 47, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 20, 2012, 6:32 PM PDT for Siskiyou County, California; 5 counties in Oregon. It took effect at Oct 21, 2012, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2012, 6:32 PM PDT (01:32 UTC)
- In effect from
- Oct 21, 2012, 3:00 AM PDT
- Expired
- Oct 21, 2012, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS76 KMFR 210132 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 632 PM PDT SAT OCT 20 2012 ...ANOTHER COLD NIGHT IN STORE FOR SOUTHWEST OREGON AND NORTHERN CALIFORNIA... CAZ080-081-ORZ023-024-026-211600- /O.NEW.KMFR.FR.Y.0047.121021T1000Z-121021T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GREENVIEW...YREKA...CAVE JUNCTION... ASHLAND 632 PM PDT SAT OCT 20 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES WILL BE IN THE MIDDLE 30S. * LOCATIONS INCLUDE: THE SCOTT...SHASTA...KLAMATH...ILLINOIS... APPLEGATE...ROGUE...AND SOUTH UMPQUA VALLEYS. THIS INCLUDES THE CITIES OF GREENVIEW...YREKA...CAVE JUNCTION...ASHLAND...AND MEDFORD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
1 follow-up statement
950 WWUS76 KMFR 211606 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 906 AM PDT SUN OCT 21 2012 CAZ080-081-ORZ023-024-026-211715- /O.EXP.KMFR.FR.Y.0047.000000T0000Z-121021T1600Z/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...GREENVIEW...YREKA...CAVE JUNCTION... ASHLAND 906 AM PDT SUN OCT 21 2012 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. * FOR A DETAILED VIEW OF FORECAST HAZARDS ACROSS THE FORECAST AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ BTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 20, 3:33 PM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 20, 3:33 PM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT SAT OCT 20 2012
.DISCUSSION...
A MIX OF LOW MARINE LAYER TYPE STRATOCUMULUS AND HIGH CIRRUS HAVE
STREAMED ACROSS THE FORECAST AREA TODAY, LEAVING SOME AREAS MOSTLY
SUNNY, AND OTHERS MOSTLY CLOUDY. PRECIPITATION HAS BEEN LIGHT
TODAY, BUT HAS CONTINUED IN UPSLOPE AREAS MAINLY ALONG THE HIGHER
TERRAIN OF THE CASCADES AND WEST SIDE. SNOW SHOWERS HAVE BEEN
OCCURRING ABOVE DIAMOND LAKE AND IN CRATER LAKE NATIONAL PARK.
ALTOGETHER, THERE WILL BE LITTLE CHANGE IN THE WEATHER THROUGH
EARLY SUNDAY AS WEAK OROGRAPHIC LIFT OCCURS ACROSS PORTIONS OF THE
WEST SIDE UNDER A COOL AIRMASS. TEMPERATURES WILL BE CHILLY
TONIGHT, THOUGH NOT UNUSUALLY SO FOR LATE OCTOBER.
SUNDAY INTO MONDAY A WET AND COLD WEATHER SYSTEM WILL PUSH INTO
THE AREA BRINGING THE FIRST SIGNIFICANT SNOW OF THE SEASON TO MANY
AREAS. PLEASE REFER TO POINT AND CLICK FORECASTS FOR DETAILS, OUR
SPECIAL WEATHER STATEMENTS, AND THE WINTER STORM WATCH AND
ADVISORIES NOW IN PLACE. ALTOGETHER...THE MOUNTAINS ABOVE 4500
FEET SHOULD SEE 4 INCHES OR MORE OF SNOWFALL FROM THE CASCADES
WESTWARD...WITH AMOUNTS OF 6 TO 12 INCHES IN THE MOUNTAINS OF
NORTHERN CALIFORNIA. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AT
MID AND UPPER ELEVATIONS IN THE MOUNT SHASTA AREA.
MODEL GUIDANCE HAS BEEN A BIT SPORADIC IN ADVERTISING A POTENT LOW
WITH COPIOUS MOISTURE MID TO LATE WEEK. HAVE CONTINUED TO FAVOR
THE STRONGER AND MORE CONSISTENT ECMWF SOLUTIONS HERE, TEMPERED A
BIT WITH THE LESS ROBUST GUIDANCE. SHOULD THE ECMWF VERIFY
PERFECTLY, HOWEVER, SNOW LEVELS WILL NEED TO BE LOWERED AND MORE
WINTER WEATHER HEADLINES WILL FOLLOW. AT THIS POINT EXPECT ANOTHER
ROUND OF REASONABLY SIGNIFICANT SNOW FOR THE MOUNTAINS, THOUGH
MOST OF IT SEEMS LIKELY TO STAY ABOVE MOUNTAINS PASS LEVELS. BTL
&&
.AVIATION...
MOSTLY VFR CONDITIONS WITH SOME PARTIAL MOUNTAIN OBSCURATIONS ON
THE WEST SIDE THIS AFTERNOON WILL CONTINUE THROUGH THIS EVENING.
SOME MVFR WILL FORM MAINLY ON THE WEST SIDE TONIGHT DUE TO
CEILINGS, ESPECIALLY ALONG AND NEAR THE COAST. VFR CONDITIONS ARE
EXPECTED LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON BEFORE THE
NEXT SYSTEM ARRIVES SUNDAY EVENING AND NIGHT. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER WEATHER ADVISORY FROM 11 PM SUNDAY TO 11 PM PDT MONDAY
ABOVE 4000 FEET FOR CAZ080.
WINTER WEATHER ADVISORY FROM 11 PM SUNDAY TO 11 PM PDT MONDAY
ABOVE 4000 FEET FOR CAZ082-083.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING
ABOVE 5500 FEET FOR CAZ082-083.
PZ...NONE.
BTL/SVEN/SPILDEIn the hours before
Special weather statement, Oct 20, 4:59 PM PDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 459 PM PDT SAT OCT 20 2012 ORZ024>031-211300- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...CAVE JUNCTION... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND...CRATER LAKE... CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE... SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 459 PM PDT SAT OCT 20 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON EXPECTED SUNDAY NIGHT THROUGH MONDAY EVENING... A WET COLD FRONT WILL MOVE ONSHORE SUNDAY EVENING...AND IT WILL BRING THE FIRST SIGNIFICANT SNOW STORM OF THE SEASON TO ELEVATIONS ABOVE 3500 FEET. SNOW LEVELS WILL INITIALLY BE 4000 TO 5000 FEET SUNDAY EVENING... FALLING TO 3500 TO 4500 FEET EARLY MONDAY MORNING. THE HEAVIEST SNOW IN OREGON WILL BE OVER THE CASCADES AND SISKIYOUS...WHICH WILL SEE FOUR TO EIGHT INCHES SUNDAY NIGHT THROUGH MONDAY EVENING. THE KALMIOPSIS WILDERNESS...HIGHER ELEVATIONS IN JACKSON COUNTY... AND THE DOUGLAS COUNTY FOOTHILLS WILL GET THREE TO FIVE INCHES. HIGHER ELEVATIONS EAST OF THE CASCADES WILL ALSO SEE THREE TO FIVE INCHES...BUT THE VALLEYS...ONCE THE PRECIPITATION CHANGES TO SNOW...WILL ONLY GET AROUND AN INCH OF SNOW. THE SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STOCKTON
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:39 AM PDT | Winter Storm Warning | MFR | Siskiyou | 32 hr |
| Oct 21, 1:19 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 7 hr |
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.